Alert archive / Arkansas / River Flood Warnings in 2016
River Flood Warning 2, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Jan 9, 2016, 7:42 PM CST for Columbia County, Arkansas; Webster Parish, Louisiana. It took effect at Jan 10, 2016, 6:00 AM CST. It was in force for 6 days.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2016, 7:42 PM CST (01:42 UTC)
- In effect from
- Jan 10, 2016, 6:00 AM CST
- Expired
- Jan 16, 2016, 9:07 AM CST
- In force
- 6 days
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Columbia County, AR, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 75 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bayou Dorcheat near Springhill (SPHL1). The gauge peaked at 11.89 ft at Jan 13, 2016, 3:00 PM CST.
- Action stage
- 10.5 ft
- Minor stage
- 11 ft
- Moderate stage
- 18 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07348700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
192 WGUS44 KSHV 100142 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 742 PM CST SAT JAN 9 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-110142- /O.NEW.KSHV.FL.W.0002.160110T1200Z-160114T1200Z/ /SPHL1.1.ER.160110T1200Z.160112T0600Z.160113T1800Z.NO/ 742 PM CST SAT JAN 9 2016 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Bayou Dorcheat Near Springhill. * from Sunday morning to Thursday morning...or until the warning is cancelled. * AT 7:00 PM Saturday The stage was 10.9 feet. * Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...Rise above flood stage by tomorrow morning and continue to rise to near 11.5 feet by early Tuesday morning. The river will fall below flood stage by Wednesday early afternoon. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ LAC013-015-081-119-110141- /O.NEW.KSHV.FL.W.0003.160110T0142Z-000000T0000Z/ /LBUL1.1.ER.160110T0135Z.160110T0600Z.000000T0000Z.NO/ 742 PM CST SAT JAN 9 2016 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Bayou Dorcheat At Lake Bistineau. * until further notice...or until the warning is cancelled. * AT 7:00 PM Saturday The stage was 142.5 feet. * Minor flooding is forecast. * Flood stage is 142.5 feet. * Forecast...Rise above flood stage by this evening and continue to rise to near 142.8 feet by after midnight tomorrow. Additional rises remain possible thereafter. && LAT...LON 3253 9331 3240 9334 3239 9343 3241 9345 3253 9335 $$ 20
9 follow-up statements
462 WGUS84 KSHV 101507 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 907 AM CST SUN JAN 10 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-111507- /O.EXT.KSHV.FL.W.0002.000000T0000Z-160114T1800Z/ /SPHL1.1.ER.160110T1800Z.160112T0600Z.160114T0000Z.NO/ 907 AM CST SUN JAN 10 2016 ...The flood warning extended until Thursday afternoon...The flood warning continues for the Bayou Dorcheat Near Springhill. * until Thursday afternoon...or until the warning is cancelled. * At 8:00 AM Sunday The stage was 10.9 feet. * Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...Rise above flood stage by this afternoon and continue to rise to near 11.5 feet BY early Tuesday morning. The river will fall below flood stage by Wednesday evening. * Impact...at 11.0 feet...Expect minor lowland flooding. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ 25
533 WGUS84 KSHV 110221 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 821 PM CST SUN JAN 10 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && LAC015-119-120221- /O.CON.KSHV.FL.W.0265.000000T0000Z-000000T0000Z/ /LBBL1.1.ER.151231T1000Z.160111T0100Z.000000T0000Z.NO/ 821 PM CST SUN JAN 10 2016 The flood warning continues for the Bodcau Bayou At Bayou Bodcau Lake. * until further notice...or until the warning is cancelled. * At 7:00 PM Sunday The stage was 176.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 172.0 feet. * Forecast...The river will continue to fall to a stage of 176.0 feet by Tuesday morning. && LAT...LON 3282 9351 3289 9344 3272 9346 3270 9351 3277 9351 $$ 10
333 WGUS84 KSHV 111632 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1032 AM CST MON JAN 11 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-121632- /O.EXT.KSHV.FL.W.0002.000000T0000Z-160114T1200Z/ /SPHL1.1.ER.160110T2015Z.160112T0600Z.160113T1800Z.NO/ 1032 AM CST MON JAN 11 2016 The flood warning continues for the Bayou Dorcheat Near Springhill. * until Thursday morning...or until the warning is cancelled. * At 10:00 AM Monday The stage was 11.3 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river will continue rising to near 11.5 feet by after midnight tomorrow. The river will fall below flood stage Wednesday early afternoon. * Impact...at 11.0 feet...Expect minor lowland flooding. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ 25
815 WGUS84 KSHV 121530 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 930 AM CST TUE JAN 12 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-131530- /O.EXT.KSHV.FL.W.0002.000000T0000Z-160117T0000Z/ /SPHL1.1.ER.160110T2015Z.160113T1200Z.160116T0600Z.NO/ 930 AM CST TUE JAN 12 2016 ...The flood warning extended until Saturday evening...The flood warning continues for the Bayou Dorcheat Near Springhill, Louisiana. * until Saturday evening...or until the warning is cancelled. * At 900 AM Tuesday the stage was 11.6 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 11 feet. * Forecast...The bayou will continue rising to near 12.0 feet by Wednesday morning. The bayou will fall below flood stage early Saturday morning. * Impact...at 13.0 feet...Minor lowland flooding of boat ramps. Move livestock to higher ground. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ VIII.
225 WGUS84 KSHV 130105 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 705 PM CST TUE JAN 12 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && LAC015-119-140105- /O.CON.KSHV.FL.W.0265.000000T0000Z-000000T0000Z/ /LBBL1.1.ER.151231T1000Z.160111T0100Z.000000T0000Z.NO/ 705 PM CST TUE JAN 12 2016 The flood warning continues for the Bodcau Bayou At Bayou Bodcau Lake. * until further notice...or until the warning is cancelled. * At 6:00 PM Tuesday The stage was 175.8 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 172.0 feet. * Forecast...The river will continue to fall to a stage of 175.4 feet by Thursday morning. && LAT...LON 3282 9351 3289 9344 3272 9346 3270 9351 3277 9351 $$ 25
718 WGUS84 KSHV 131626 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1026 AM CST WED JAN 13 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-141626- /O.EXT.KSHV.FL.W.0002.000000T0000Z-160117T1800Z/ /SPHL1.1.ER.160110T2015Z.160114T0000Z.160117T0000Z.NO/ 1026 AM CST WED JAN 13 2016 ...The flood warning extended until Sunday afternoon...The flood warning continues for the Bayou Dorcheat Near Springhill, Louisiana. * until Sunday afternoon...or until the warning is cancelled. * At 1000 AM Wednesday the stage was 11.9 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 11 feet. * Forecast...The bayou will continue rising to near 12.0 feet by this evening. The bayou will fall below flood stage Saturday evening. * Impact...at 13.0 feet...Minor lowland flooding of boat ramps. Move livestock to higher ground. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$
381 WGUS84 KSHV 141609 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1009 AM CST THU JAN 14 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-151609- /O.EXT.KSHV.FL.W.0002.000000T0000Z-160118T1200Z/ /SPHL1.1.ER.160110T2015Z.160114T0745Z.160117T1800Z.NO/ 1009 AM CST THU JAN 14 2016 ...The flood warning extended until Monday morning...The flood warning continues for the Bayou Dorcheat Near Springhill, Louisiana. * until Monday morning...or until the warning is cancelled. * At 900 AM Thursday the stage was 11.8 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 11 feet. * Forecast...The bayou will continue to fall to below flood stage by Sunday early afternoon. Also Bayou Dorcheat crested at 11.9 feet during Wednesday evening. * Impact...at 11.0 feet...Expect minor lowland flooding. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ VIII.
297 WGUS84 KSHV 151439 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 839 AM CST FRI JAN 15 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-161439- /O.EXT.KSHV.FL.W.0002.000000T0000Z-160117T1200Z/ /SPHL1.1.ER.160110T2015Z.160114T0745Z.160116T1800Z.NO/ 839 AM CST FRI JAN 15 2016 The flood warning continues for the Bayou Dorcheat Near Springhill. * until Sunday morning...or until the warning is cancelled. * At 8:00 AM Friday The stage was 11.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river will continue to fall to below flood stage by tomorrow early afternoon. * Impact...at 11.0 feet...Expect minor lowland flooding. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ 25
051 WGUS84 KSHV 161507 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 907 AM CST SAT JAN 16 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && ARC027-LAC119-161537- /O.CAN.KSHV.FL.W.0002.000000T0000Z-160117T1200Z/ /SPHL1.1.ER.160110T2015Z.160114T0745Z.160116T0945Z.NO/ 907 AM CST SAT JAN 16 2016 The flood warning is cancelled for the Bayou Dorcheat Near Springhill. * At 8:00 AM Saturday The stage was 10.9 feet. * Fell below flood stage at 3:45 AM Saturday. * Flood stage is 11.0 feet. * Forecast...The river will continue to fall to 10.3 feet by tomorrow morning. * Impact...at 11.0 feet...Expect minor lowland flooding. && LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343 $$ 25
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jan 9, 6:14 PM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Jan 9, 6:14 PM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 614 PM CST SAT JAN 9 2016 .DISCUSSION... QUICK ZONE UPDATE JUST SENT FOR THE EXPIRATION OF THE LAKE WIND ADVISORY FOR MUCH OF NE TX/SE OK/SW AR AND EXTREME NW LA. NW WINDS OVER THESE AREAS HAVE DROPPED BELOW ADVISORY CRITERIA...AND WHILE BRIEF GUSTS TO 20-25 MPH WILL REMAIN POSSIBLE THIS EVENING...THE POST-FRONTAL PRESSURE GRADIENT IS EXPECTED TO GRADUALLY RELAX LATER TONIGHT AS CANADIAN SFC RIDGING CONTINUES TO SETTLE SWD INTO THE SRN PLAINS OVERNIGHT. DID MAKE A FEW TWEAKS TO SKY CONDITIONS...WITH THE TREND IN THE POST-FRONTAL STRATOCU FIELD DIMINISHING FROM NW TO SE AFTER MIDNIGHT ACROSS MUCH OF NE TX/SE OK/SW AR. WILL ADDRESS THE MIN TEMP FORECAST IN THE MID-EVENING DISCUSSION. ZONE UPDATE ALREADY OUT...GRIDS WILL BE AVAILABLE SHORTLY. 15 && .PREV DISCUSSION... /ISSUED 538 PM CST SAT JAN 9 2016/ AVIATION... MVFR STRATOCU DECKS IN LOW LVL NW FLOW AROUND BACKSIDE OF UPPER LOW MOVING EAST ACROSS LOWER MS RIVER VALLEY. SFC WINDS ALSO NW...10 TO 15 KTS WITH A FEW HIGHER GUSTS FOR NEXT COUPLE OF HOURS. THESE NW WINDS WILL GRADUALLY DIMINISH TO 5 TO 10 KTS DURG THE DAY SUNDAY. BACK EDGE OF SMOOTH BASED STRATOCU DECK SHOULD REACH A KTYR TO KTXK TERMINAL LINE BY AROUND 10/06Z...A KELD TO KSHV TO KLFK LINE AROUND 10/09Z...AND FINALLY TO KMLU AFTER 10/15Z. THESE NW WINDS AND LOWERING DEWPOINTS WILL PRECLUDE ANY FOG FORMATION OVERNIGHT. /VII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 30 44 29 47 / 5 0 0 10 MLU 35 44 27 46 / 5 0 0 10 DEQ 24 41 26 44 / 10 0 0 10 TXK 27 41 27 45 / 5 0 0 10 ELD 30 42 26 45 / 10 0 0 10 TYR 28 43 30 47 / 5 0 0 10 GGG 28 43 29 47 / 5 0 0 10 LFK 30 46 30 50 / 5 0 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15
Hazardous weather outlook, Jan 9, 6:30 PM CST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 630 PM CST SAT JAN 9 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-101200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 630 PM CST SAT JAN 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TONIGHT... NORTHWEST WINDS BEHIND THE COLD FRONTAL PASSAGE THIS MORRNING WILL GRADUALLY WEAKEN TONIGHT AS SURFACE HIGH PRESSURE CONTINUES TO BUILD SOUTH INTO THE CENTRAL AND SOUTHERN PLAINS. TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING LATE TONIGHT OVER MUCH OF THE REGION. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SUBFREEZING TEMPERATURES ARE AGAIN EXPECTED EACH MORNING OVER MUCH OF THE REGION THROUGH WEDNESDAY...BEFORE A SLOW WARMING TREND COMMENCES AROUND MIDWEEK. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 15
In the hours before
Local storm report, Jan 9, 6:43 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
643 PM CST SAT JAN 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG 12 SSE HAUGHTON 32.37N 93.43W
01/08/2016 BOSSIER LA PUBLIC
NUMEROUS LARGE LIMBS WERE DOWNED BY HIGH WINDS ALONG
HIGHWAY 154 EAST OF ELM GROVE JUST WEST OF THE LAKE
BISTINEAU DAM IN SOUTHERN BOSSIER PARISH.
&&
EVENT NUMBER SHV1600012
15Local storm report, Jan 9, 6:46 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
646 PM CST SAT JAN 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 7 WNW RINGGOLD 32.36N 93.40W
01/08/2016 BIENVILLE LA PUBLIC
NUMEROUS LARGE LIMBS WERE DOWNED BY HIGH WINDS ALONG
BISTINEAU LAKE ROAD ALONG THE EASTERN SIDE OF LAKE
BISTINEAU NEAR THE BOSSIER/BIENVILLE PARISH LINE.
&&
EVENT NUMBER SHV1600013
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 7:42 PM CST | River Flood Warning | SHV | Bienville, Bossier, Red River, Webster | 25 hr |
Nearby
River Flood Warnings in Arkansas, 2016River Flood Warnings in Louisiana, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.